MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT 5 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT 5 ASPIRATION CATHETER; DXE
Model Number CAT5-A
Medical Device Problem Codes Break (1069); Complete Blockage (1094)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital is keeping the device for their own risk management.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right anterior tibial artery (ata) using an indigo system cat5 aspiration catheter (cat5).During the procedure, the physician advance the cat5 through a non-penumbra sheath over a spider device to the target location and began aspiration.After aspirating 3/4th of the way down the ata, the cat5 became clogged.The physician therefore removed the cat5 by retracting over the spider device and flushed the cat5.The cat5 was then re-advanced over the spider device to continue aspirating.The physician was able to aspirate more thrombus down through the ata to the arch of the foot before the cat5 needed to be flushed again.The physician removed the cat5, and upon removal found that the cat5 had broken into two pieces, and was held together only by the coil winding.The procedure ended at this point because the thrombus had been successfully removed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that additional information was provided on 02-nov-2017, as this complaint was submitted to the fda by the user facility with the following reference number: mw5072966.

Brand Name
INDIGO SYSTEM CAT 5 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7022327
Report Number3005168196-2017-02014
Device Sequence Number1292722
Product Code DXE
UDI-Device Identifier00814548016092
UDI-Public00814548016092
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/16/2020
Device Model NumberCAT5-A
Device Catalogue NumberCAT5
Device Lot NumberF74471
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight84
Date Report Sent to FDA01/01/2005